Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 5, NWS Austin/San Antonio, TX

April 26, 201716 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 26, 2017, 2:57 AM CDT for 16 counties in Texas. It took effect at Apr 26, 2017, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2017, 2:57 AM CDT (07:57 UTC)
In effect from
Apr 26, 2017, 12:00 PM CDT
Expired
Apr 26, 2017, 9:00 PM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 73 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 8.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2017-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2017-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-326 J/kg
Mixed-layer LCL
3050 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

417 
WWUS84 KEWX 260757
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
257 AM CDT Wed Apr 26 2017

...CRITICAL FIRE WEATHER CONDITIONS LIKELY FORM SAN ANTONIO WEST
AND SOUTHWEST TO THE RIO GRANDE AND INTO PORTIONS OF THE HILL 
COUNTRY THIS AFTERNOON THROUGH EARLY EVENING...

.A dryline will move across South-Central Texas through the day 
and usher in very dry air and breezy winds. Relative humidity 
values will fall below 20 percent and winds will be northwesterly 
at 15 to 25 mph with higher gusts to near 35 mph at times. Winds
will decrease by mid-evening tonight with humidity levels
recovering.  

TXZ183-202>205-217>220-228-270000-
/O.UPG.KEWX.FW.A.0002.170426T1700Z-170427T0000Z/
/O.NEW.KEWX.FW.W.0005.170426T1700Z-170427T0000Z/
Val Verde-Kinney-Uvalde-Medina-Bexar-Maverick-Zavala-Frio-
Atascosa-Dimmit-
257 AM CDT Wed Apr 26 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR WILDFIRE SPREAD POTENTIAL FOR FIRE WEATHER ZONES 183,
202, 203, 204, 205, 217, 218, 219, 220, AND 228...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning, which is in effect from noon today to 7 PM CDT
this evening. The Fire Weather Watch is no longer in effect. 

* WIND...Northwesterly 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...10 to 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ184>189-270000-
/O.NEW.KEWX.FW.W.0005.170426T1700Z-170427T0000Z/
Edwards-Real-Kerr-Bandera-Gillespie-Kendall-
257 AM CDT Wed Apr 26 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR WILDFIRE SPREAD POTENTIAL FOR FIRE WEATHER ZONES 184,
185, 186, 187, 188, AND 189...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning, which is in effect from noon today to 7 PM CDT
this evening. 

* AFFECTED AREA...Fire weather zones 184, 185, 186, 187, 188, 
  and 189. 

* WIND...Northwesterly 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...10 to 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ALLEN
4 follow-up statements
535 
WWUS84 KEWX 261921
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
221 PM CDT Wed Apr 26 2017

...CRITICAL FIRE WEATHER CONDITIONS LIKELY TO CONTINUE WEST OF A 
LINE FROM FREDERICKSBURG TO PLEASANTON EXTENDING WEST TO THE RIO 
GRANDE THROUGH EARLY THIS EVENING...

.Very dry conditions from northwest winds of 15 to 25 mph will
continue through through the day and usher in very dry air and 
breezy winds. Relative humidity values will fall below 20 percent 
and winds will be northwesterly at 15 to 25 mph with higher gusts 
to near 35 mph at times. Winds will decrease by mid-evening 
tonight with humidity levels recovering.

TXZ183>189-202>205-217>220-228-270000-
/O.CON.KEWX.FW.W.0005.000000T0000Z-170427T0000Z/
Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney-
Uvalde-Medina-Bexar-Maverick-Zavala-Frio-Atascosa-Dimmit-
221 PM CDT Wed Apr 26 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WILDFIRE SPREAD POTENTIAL FOR VAL VERDE, EDWARDS, REAL, KERR,
BANDERA, GILLESPIE, KENDALL, KINNEY, UVALDE, MEDINA, BEXAR,
MAVERICK, ZAVALA, FRIO, ATASCOSA AND DIMMIT COUNTIES...

* AFFECTED AREA...South Central Texas counties along and west of a
  Fredericksburg to Pleasanton line. 

* WIND...Northwesterly 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...10 to 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
056 
WWUS84 KEWX 261930
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
230 PM CDT Wed Apr 26 2017

...CORRECTED TYPO...
...CRITICAL FIRE WEATHER CONDITIONS LIKELY TO CONTINUE WEST OF A 
LINE FROM FREDERICKSBURG TO PLEASANTON EXTENDING WEST TO THE RIO 
GRANDE THROUGH EARLY THIS EVENING...

.Very dry conditions from northwest winds of 15 to 25 mph will
continue through this afterrnoon. Relative humidity values will
remain below 20 percent across much of the warned area. Winds 
will decrease by mid-evening tonight with humidity levels 
recovering.

TXZ183>189-202>205-217>220-228-270000-
/O.CON.KEWX.FW.W.0005.000000T0000Z-170427T0000Z/
Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney-
Uvalde-Medina-Bexar-Maverick-Zavala-Frio-Atascosa-Dimmit-
230 PM CDT Wed Apr 26 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY AND DRY NORTHWEST WINDS FOR VAL VERDE, EDWARDS, REAL, 
KERR, BANDERA, GILLESPIE, KENDALL, KINNEY, UVALDE, MEDINA, BEXAR, 
MAVERICK, ZAVALA, FRIO, ATASCOSA AND DIMMIT COUNTIES...

* AFFECTED AREA...South Central Texas counties along and west of 
  a Fredericksburg to Pleasanton line. 

* WIND...Northwesterly 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...10 to 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
453 
WWUS84 KEWX 270000
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
700 PM CDT Wed Apr 26 2017

...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE UNTIL SUNSET...

.Very dry conditions from northwest winds of 15 to 25 mph will
continue for a few more hours. Relative humidity values will 
remain below 20 percent across much of the warned area. Winds will
decrease by mid-evening tonight with humidity levels recovering as
temperatures drop.

TXZ183>189-202>205-217>220-228-270200-
/O.EXT.KEWX.FW.W.0005.000000T0000Z-170427T0200Z/
Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney-
Uvalde-Medina-Bexar-Maverick-Zavala-Frio-Atascosa-Dimmit-
700 PM CDT Wed Apr 26 2017

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
GUSTY AND DRY NORTHWEST WINDS FOR VAL VERDE, EDWARDS, REAL, KERR,
BANDERA, GILLESPIE, KENDALL, KINNEY, UVALDE, MEDINA, BEXAR,
MAVERICK, ZAVALA, FRIO, ATASCOSA AND DIMMIT COUNTIES...

* AFFECTED AREA...South Central Texas counties along and west of 
  a Fredericksburg to Pleasanton line. 

* WIND...Northwesterly 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...10 to 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
999 
WWUS84 KEWX 270204
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
904 PM CDT Wed Apr 26 2017

TXZ183>189-202>205-217>220-228-270315-
/O.EXP.KEWX.FW.W.0005.000000T0000Z-170427T0200Z/
Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Kinney-
Uvalde-Medina-Bexar-Maverick-Zavala-Frio-Atascosa-Dimmit-
904 PM CDT Wed Apr 26 2017

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 183, 184, 
185, 186, 187, 188, 189, 202, 203, 204, 205, 217, 218, 219, 220, 
AND 228...

Winds are decreasing and relative humidity is increasing, so we
have allowed the Red Flag Warning to expire. Winds will continue
to decrease, but will be around 10 mph for the next couple of
hours.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 1:03 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 26, 1:03 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
103 AM CDT Wed Apr 26 2017

.AVIATION DISCUSSION...FOR 06Z TAF PERIOD...
MVFR CIGs are were present at TAF issuance across much of South
Central Texas, impacting KAUS/KSAT/KSSF. KDRT was still VFR with only
high clouds impacting the terminal. Winds were also breezy,
periodically becoming gusty and around 10-12kts for I-35 terminals.
Should continue to see this with an eventual lowering below 1kft to
IFR CIGs overnight. Not expecting much in the way of BR with such
elevated winds overnight. Expectation is to improve to VFR by 14-15Z
for all terminals with increasing winds gusting to 25kts or greater
from late morning through the early evening. A wind shift will take
place around mid day, shifting winds from the south and southeast to
west and northwest.

&&

PREV DISCUSSION... /ISSUED 248 PM CDT Tue Apr 25 2017/

SHORT TERM (Tonight through Wednesday Night)...
An upper level trough moves out of the Rockies tonight and across
the Plains Wednesday into Wednesday night. A surface low moves
across the Plains Wednesday to the middle Mississippi Valley
Wednesday night. A dryline will enter our far western areas after
Midnight, reaching the I-35 corridor early in the morning, and then
move east of our area around midday or early afternoon. Expect
another round of stratus ahead of the dryline with rapid dissipation
on its passage. A passing right entrance region of an upper level
jet and moisture below a strong cap may be sufficient for patchy
drizzle east of Highway 281 late tonight into early Wednesday
morning. Have maintained only silent 10s for POPs. Downslope flow
keeps temperatures above normal on Wednesday. Strong mixing and a
tight pressure gradient will result in breezy to possibly windy
conditions. However, a weaker pressure gradient has lessened the
potential of a wind advisory. Humidities will fall into the teens to
20s and combined with the winds mentioned above will create elevated
to critical fire weather conditions. The best chances for critical
conditions is from the San Antonio area along and south of the
Escarpment to the Rio Grande where a Fire Weather Watch will be
issued. A cold front moves across our area late in the afternoon into
early evening. No rain is expected with the front as moisture will
have been scoured out by the dryline. Surface high pressure settles
into our area Wednesday night for below normal low temperatures due
to clear skies, light winds, and a drier airmass.

LONG TERM (Thursday through Tuesday)...
Cool down will be short lived as south to southwest lower level flow
returns on Thursday as the surface high moves off to the east with
low pressure in the Plains. High temperatures warm to well above
normal for Friday into Saturday. There are good chances for 100
degree high temperatures along the Rio Grande on Friday and Saturday
as 925MB temperatures near 35C. An upper level trough moves across
the Plains this weekend with a dryline and a cold front moving
across South Central Texas. Models have come into much better
agreement on this morning's runs. Have gone with a Saturday night
frontal passage and a Sunday upper trough passage. Expect some
breaking of the cap on Saturday to allow for showers and
thunderstorms. Showers and thunderstorms will become more numerous
Saturday night as the front moves across our area. There is a
potential of strong to severe storms as forecast soundings indicate
high CAPE, steep lapse rates, and moderate wind shear. Showers and
thunderstorms end early Sunday as the front moves away. Temperatures
fall to below normal in the wake of the front Sunday and remain below
normal into Monday due to cool surface high pressure. Then a warmup
to near or slightly above normal by Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              88  53  86  68  91 /  -    0   0  -   -
Austin Bergstrom Intl Airport  88  51  85  67  91 /  -    0   0  -   -
New Braunfels Muni Airport     89  51  86  67  91 /  -    0   0   0  -
Burnet Muni Airport            84  49  84  66  90 /   0   0   0  -   10
Del Rio Intl Airport           90  58  91  68  96 /   0   0   0   0  -
Georgetown Muni Airport        85  50  85  68  90 /  -    0   0  -   10
Hondo Muni Airport             90  51  89  67  94 /   0   0   0   0  -
San Marcos Muni Airport        89  51  87  68  91 /  -    0   0   0  -
La Grange - Fayette Regional   89  51  86  68  90 /  10   0   0  -   10
San Antonio Intl Airport       90  53  87  68  93 /   0   0   0   0  -
Stinson Muni Airport           91  54  88  68  95 /   0   0   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
&&

Mesoscale/Aviation...TB3
Synoptic/Grids...Allen
Hazardous weather outlook, Apr 25, 9:57 PM CDT, 5 hours before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
957 PM CDT Tue Apr 25 2017

TXZ171>173-183>194-202>209-217>225-228-270300-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
957 PM CDT Tue Apr 25 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

No hazardous is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Critical fire weather conditions will likely occur Wednesday for
Rio Grande Plains, southern Edwards Plateau, and portions of the
Hill Country to just west of San Antonio. Humidity values will
again drop to 10-20 percent but across a larger area and with
strong west to northwest winds of 15 to 25 mph. Wind gusts could
be as high as 30 mph Wednesday afternoon. If a wildfire were to
occur, it could spread quickly.

Fire weather concerns could arise again Friday and early next week
as persistent warmer than normal temperatures occur with limited
rain chances.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Red Flag Warnings in Texas, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.